Alert archive / North Dakota / Wind Advisories in 2014

Wind Advisory 18, NWS Bismarck, ND

May 29, 201411 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at May 29, 2014, 1:26 PM CDT for 11 counties in North Dakota. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 29, 2014, 1:26 PM CDT (18:26 UTC)
Expired
May 29, 2014, 6:38 PM CDT
In force
5 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burleigh County, ND, Kidder County, ND, McHenry County, ND, Mercer County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Wells County, ND

The radar

The Minot AFB radar (KMBX), 64 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 6.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-558 J/kg
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WWUS73 KBIS 291826
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
126 PM CDT THU MAY 29 2014

...STRONG SOUTHERLY WINDS CONTINUE ACROSS PORTIONS OF CENTRAL
NORTH DAKOTA...

.SOUTHERLY WINDS GUSTING TO AROUND 50 MPH AT TIMES CONTINUE OVER
PORTIONS OF CENTRAL NORTH DAKOTA THIS AFTERNOON. THE WINDS ARE
EXPECTED TO SLOWLY WEAKEN MID TO LATE AFTERNOON. 


NDZ003>005-011>013-019>023-034>036-300000-
/O.NEW.KBIS.WI.Y.0018.140529T1826Z-140530T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...MANDAN...BISMARCK...STEELE
126 PM CDT THU MAY 29 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...THIS AFTERNOON.

* WINDS...GUSTS FROM 40 TO 50 MPH. 

* IMPACTS...TRAVEL WILL BE DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

HEINERT
1 follow-up statement
147 
WWUS73 KBIS 292338
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
638 PM CDT THU MAY 29 2014

...WIND ADVISORY CANCELLED...

.GUSTY WINDS CONTINUE...BUT HAVE DECREASED BELOW ADVISORY LEVELS
ALLOWING THE ADVISORY TO BE CANCELLED.

NDZ003>005-011>013-019>023-034>036-300045-
/O.CAN.KBIS.WI.Y.0018.000000T0000Z-140530T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...MANDAN...BISMARCK...STEELE
638 PM CDT THU MAY 29 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS...ALLOWING THE ADVISORY
TO BE CANCELLED.

$$

JNS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 29, 12:28 PM CDT, 58 minutes earlier.

Area forecast discussion, May 29, 12:28 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1228 PM CDT THU MAY 29 2014

.UPDATE...

ISSUED AT 1228 PM CDT THU MAY 29 2014

JUST SOME MINOR TWEAKS FOR THE EARLY AFTERNOON UPDATE. WILL
CONTINUE WITH A SPECIAL WEATHER STATEMENT FOR THE GUSTY WINDS.
MOST LOCATIONS MARGINAL OR BELOW FOR WIND ADVISORY CRITERIA.
EXCEPTION IS THE NORTH CENTRAL WHERE WINDS CONTINUE TO GUST TO
NEAR 45 MPH. HIGH RES MODELS DO SHOW THE LLJ/STRONG MID LEVEL
WINDS WEAKENING WITH TIME OVER THE NEXT FEW HOURS...SO FEEL AN SPS
IS THE BEST PRODUCT AT THIS TIME.

STORM PREDICTION CENTER DECIDED TO UPGRADE PARTS OF WESTERN AND
CENTRAL NORTH DAKOTA INTO THE SLIGHT RISK AREA FOR SEVERE WEATHER
THIS AFTERNOON AND EVENING. POSSIBILITY FOR SURE IS THERE...BUT DO
ANTICIPATE ISOLATED TO MARGINAL WITH THE BEST BULK SHEAR DISPLACED
FROM THE HIGHER CAPE.

UPDATE
ISSUED AT 1035 AM CDT THU MAY 29 2014

FORECAST MAINLY ON TRACK. SOUTHERLY WINDS A BIT GUSTY THIS
MORNING...UP TO AROUND 45 MPH AT MINOT AND ACROSS PORTIONS OF THE
SOUTH CENTRAL. TAKING A CLOSE LOOK AT THINGS...AND MAY HOIST A
WIND ADVISORY WITHIN THE NEXT FEW HOURS...BUT AM NOT CERTAIN.
RIGHT NOW ONLY AN OB OR TWO WOULD SUPPORT...WITH OTHER LOCATIONS
MARGINAL. DID INCREASE THE WINDS FOR BREEZY/WINDY WORDING. THE
STRONG WINDS WILL PROMOTE STRONG MIXING/COMPRESSIONAL HEATING...SO
BUMPED HIGHS UP 2-3 DEGREES FROM THE PREVIOUS FORECAST.

STILL ON TRACK FOR CONVECTION TO INITIATE AROUND TO AFTER 21Z
ALONG A SLOWLY MOVING WEST TO EAST COLD FRONT...FROM THE SOUTHWEST
CORNER BACK NORTH/NORTHEAST BETWEEN MINOT AND WILLISTON. KEPT
SLIGHT CHANCE POPS TO THE MONTANA BORDER FOR NOW MID TO LATE
AFTERNOON/EARLY EVENING TO ACCOUNT FOR ANY POST FRONTAL ACTIVITY.

UPDATE ISSUED AT 639 AM CDT THU MAY 29 2014

ONLY MINOR CHANGES FOR POPS BASED ON LATEST AREA RADARS. OTHERWISE
ONLY CHANGES WERE TO UPDATED LATEST SENSIBLE WEATHER ELEMENTS.

UPDATE ISSUED AT 418 AM CDT THU MAY 29 2014

SENT A QUICK UPDATE TO BETTER REFLECT THE STRONGER WINDS IN THE
WESTERN PART OF THE STATE. OPTED TO SPREAD THEM FARTHER SOUTHWEST
BASED ON THE LATEST OBSERVATIONS. LATEST MESOSCALE MODELS AND 06
UTC NAM/GFS ARE STILL INDICATING THUNDERSTORM DEVELOPMENT FROM
AROUND DICKINSON TO JUST WEST OF MINOT ALONG A COLD FRONT LATE
AFTERNOON TO EARLY EVENING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 315 AM CDT THU MAY 29 2014

ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING CONTINUE ACROSS
PARTS OF NORTHWEST NORTH DAKOTA. THE LATEST SHORT TERM / HIGH
RESOLUTION MODELS SUGGEST THIS ACTIVITY COULD PERSIST SEVERAL
MORE HOURS BEFORE GRADUALLY DIMINISHING. THE PRIMARY CONCERN WITH
THIS CONVECTION WILL BE THE POTENTIAL TO MIX STRONG H85 WINDS TO
THE SURFACE OVER THE NEXT COUPLE HOURS.

ATTENTION THEN SHIFTS TO THE CHANCE FOR THUNDERSTORMS THIS
AFTERNOON AND TONIGHT. EARLY MORNING SURFACE ANALYSIS PLACED A
SURFACE LOW IN EASTERN MONTANA. THE LOW IS EXPECTED TO LIFT
NORTHEAST TODAY WITH A COLD FRONT MOVING INTO WESTERN NORTH DAKOTA
BY THIS AFTERNOON. SHORT TERM MODELS GENERALLY AGREE THAT THE
BOUNDARY WILL BE THE FOCUS FOR CONVECTION LATER THIS AFTERNOON
INTO TONIGHT. IT APPEARS THAT MUCH OF THE DAY WE WILL BE CAPPED
NEAR THE BOUNDARY...HOWEVER AS THE CAP WEAKENS LATE THIS
AFTERNOON...THUNDERSTORMS SHOULD DEVELOP. THE INITIAL DEVELOPMENT
APPEARS TO OCCUR A LITTLE SLOWER NOW THAN PREVIOUSLY SUGGESTED...SO
HAVE ADJUSTED POPS ACCORDINGLY.

THE LATEST SPC DAY 1 OUTLOOK KEEPS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA IN A SEE TEXT AREA WITH 5 PERCENT PROBABILITIES FOR
SEVERE HAIL AND WIND. MLCAPE VALUES ARE FORECAST TO RISE INTO THE
1500 TO 2500 J/KG NEAR THE BOUNDARY THIS AFTERNOON WITH 0-6 KM
SHEAR OF 25 TO 30 KTS. WILL CONTINUE TO MENTION THE POSSIBILITY OF
A LINE OF THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK...WITH AT
LEAST AN ISOLATED SEVERE POTENTIAL. ANOTHER CONCERN WILL BE THE
POSSIBILITY OF HEAVY RAIN...ESPECIALLY IF THERE IS ANY TRAINING OF
STORMS ALONG THE FRONT.

IT WILL BE BREEZY ACROSS MUCH OF THE REGION AHEAD OF THE FRONT
TODAY...WITH NAM BUFR SOUNDINGS SUGGESTING A BRIEF SURGE IN WINDS
DURING THE INITIAL MIX OUT THIS MORNING. LOOKING AT TEMPERATURES...WARM
AIR AHEAD OF THE FRONT WILL ALLOW HIGHS TO CLIMB INTO THE MID 80S
TO LOW 90S. BEHIND THE FRONT IT WILL BE A LITTLE COOLER WITH
MAINLY LOWER 80S FORECAST.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 315 AM CDT THU MAY 29 2014

FORECAST MODELS ARE NOT IN AS GOOD AGREEMENT AS 24 HOURS AGO...BUT
AN ACTIVE AND WET PATTERN IS STILL IN STORE ACROSS WESTERN AND
CENTRAL NORTH DAKOTA IN THE LONG TERM PERIOD.

ON FRIDAY...A FRONTAL BOUNDARY BECOMES NEARLY STATIONARY FROM SOUTH
CENTRAL INTO NORTHEAST NORTH DAKOTA. THIS IS A LITTLE FARTHER EAST
THAN YESTERDAY. THIS PLACES THE HIGHEST POPS FROM THE FAR SOUTH
CENTRAL INTO THE JAMES RIVER VALLEY...WITH MAINLY DRY CONDITIONS
OVER NORTHWEST AND THE FAR NORTH CENTRAL BY FRIDAY AFTERNOON. A
SEVERE THUNDERSTORM CANNOT BE RULED OUT OVER THE AREA OF GREATEST
INSTABILITY OVER OUR SOUTHEAST CWA...BUT THE MAIN THREAT WITH THE
SHOWERS AND THUNDERSTORMS ON FRIDAY WILL BE HEAVY RAINFALL AS VERY
HIGH PRECIPITABLE WATER VALUES ALONG THE STALLED BOUNDARY.

FRIDAY NIGHT INTO SATURDAY THE ECMWF AND GEM BRING ANOTHER UPPER
LEVEL WAVE FROM THE NORTHERN HIGH PLAINS INTO NORTH DAKOTA KEEPING
SHOWERS AND ISOLATED THUNDERSTORMS OVER MOST OF THE AREA THROUGH
SATURDAY MORNING...THEN CLEARING OUT SATURDAY AFTERNOON. THE GFS IS
A LITTLE FARTHER SOUTH AND EAST WITH THIS WAVE AND PRECIPITATION IS
CONFINED TO THE FAR SOUTHEAST PORTION OF THE CWA. THE TREND FROM
YESTERDAY IS A LITTLE FARTHER EAST WITH THE MAIN AREA OF SHOWERS AND
THUNDERSTORMS...BUT NOT CONFIDENT ENOUGH TO BUY TOTALLY INTO THE GFS
SOLUTION. WILL DEFINITELY KEEP HIGHEST POPS OVER THE SOUTHEAST CWA
BUT WILL KEEP AT LEAST SOME CHANCE POPS ACROSS MOST OF THE FORECAST
AREA ON SATURDAY...KEEPING PORTIONS OF THE NORTHWEST-NORTH CENTRAL
DRY.

BY THIS TIME ANOTHER UPPER LEVEL LOW IS OVER THE PACIFIC NORTHWEST
AND WILL MOVE INTO THE NORTHERN ROCKIES SATURDAY NIGHT THROUGH
SUNDAY. MODELS ARE NOT CONSISTENT IN HANDLING THE ENERGY WITH THIS
LOW. THE GFS BRINGS A BAND OF SHOWERS AND ISOLATED THUNDER INTO THE
AREA LATE SATURDAY NIGHT INTO SUNDAY...THEN DEVELOPS AN ASSOCIATED
SURFACE LOW OVER SOUTH DAKOTA ON SUNDAY...KEEPING THE FORECAST AREA
WET LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. THE ECMWF AND GEM KEEP
THE UPPER LOW A LITTLE FARTHER SOUTH AND HAVE A STRONGER SURFACE
HIGH OVER SOUTHERN CANADA. THIS KEEPS THE PRECIPITATION MAINLY OVER
THE WEST ON SUNDAY. THE GEM THEN LIFTS PRECIPITATION THROUGH THE
AREA SUNDAY NIGHT WHILE THE ECMWF HOLDS BACK UNTIL MONDAY WHEN THE
UPPER LOW TRACKS ACROSS NORTH DAKOTA.

ALL IN ALL...A COMPLICATED AND ACTIVE PATTERN WILL CONTINUE THROUGH
THE EXTENDED PERIOD. A LITTLE BETTER CONFIDENCE FRIDAY INTO EARLY
SATURDAY WITH HIGHEST POPS OVER THE SOUTHEAST CWA. BEYOND THIS...
MAINLY BROAD BRUSH CHANCE POPS UNTIL BETTER AGREEMENT IN THE MODELS
CAN BE REACHED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)

ISSUED AT 1228 PM CDT THU MAY 29 2014

THE FOCUS FOR THE 18Z TAF PERIOD WILL CONTINUES TO BE
THUNDERSTORMS DEVELOPING ALONG A COLD FRONT LATER THIS AFTERNOON
AND EVENING. KMOT AND KDIK APPEAR TO HAVE THE BEST THUNDERSTORM
CHANCES INITIALLY...WITH THE CHANCES SPREADING EAST TO KBIS LATE
TONIGHT. KEPT THE CHANCES OUT OF KISN FOR NOW SINCE IT APPEARS THE
ACTIVITY MAY STAY JUST TO THE EAST. KJMS WAS ALSO KEPT DRY / VFR
UNTIL 09-12Z WHEN THUNDERSTORMS WILL APPROACH THE TERMINAL.
GUSTY SOUTHERLY WINDS WILL PREVAIL AHEAD OF THE FRONT...AND TURN
NORTHERLY BEHIND IT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...NH
SHORT TERM...CK
LONG TERM...TWH
AVIATION...NH
Hazardous weather outlook, May 29, 6:43 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
643 AM CDT THU MAY 29 2014

NDZ001>003-005-010>013-018>023-025-031>037-040>048-050-051-301145-
DIVIDE-BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-
STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
643 AM CDT THU MAY 29 2014 /543 AM MDT THU MAY 29 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS PARTS
WESTERN NORTH DAKOTA THURSDAY AFTERNOON BEFORE SPREADING EAST
THURSDAY NIGHT. A FEW OF THE STORMS COULD BE SEVERE LATE THURSDAY
AFTERNOON INTO THE EVENING...WITH THE MAIN THREATS EXPECTED TO BE
DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK...WITH HEAVY RAINFALL THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY AFTERNOON INTO THE EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ004-301145-
BOTTINEAU-
643 AM CDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS PARTS
WESTERN NORTH DAKOTA THURSDAY AFTERNOON BEFORE SPREADING EAST
THURSDAY NIGHT. A FEW OF THE STORMS COULD BE SEVERE LATE THURSDAY
AFTERNOON INTO THE EVENING...WITH THE MAIN THREATS EXPECTED TO BE
DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN.

A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR
WESTHOPE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK...WITH HEAVY RAINFALL THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ009-017-301145-
WILLIAMS-MCKENZIE-
643 AM CDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS PARTS
WESTERN NORTH DAKOTA THURSDAY AFTERNOON BEFORE SPREADING EAST
THURSDAY NIGHT. A FEW OF THE STORMS COULD BE SEVERE LATE THURSDAY
AFTERNOON INTO THE EVENING...WITH THE MAIN THREATS EXPECTED TO BE
DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN.

A RIVER FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR
WILLISTON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK...WITH HEAVY RAINFALL THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY AFTERNOON INTO THE EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

TWH

In the hours before

Special weather statement, May 29, 11:18 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1118 AM CDT THU MAY 29 2014

NDZ002>005-010>013-019>023-034>036-042-045-046-291830-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER-GRANT-
SIOUX-EMMONS-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...MANDAN...BISMARCK...STEELE...
ELGIN...FORT YATES...LINTON
1118 AM CDT THU MAY 29 2014 /1018 AM MDT THU MAY 29 2014/

...STRONG SOUTHERLY WINDS THIS MORNING ACROSS CENTRAL NORTH
DAKOTA...

STRONG SOUTHERLY WINDS GUSTING TO NEAR 45 MPH AT TIMES WILL
CONTINUE THIS MORNING INTO EARLY THIS AFTERNOON ACROSS CENTRAL
PORTIONS OF NORTH DAKOTA...GRADUALLY WEAKENING THROUGHOUT THE
DAY. THE STRONGEST WINDS WILL BE ACROSS NORTH CENTRAL NORTH
DAKOTA...INCLUDING THE CITIES OF MINOT AND
RUGBY...BOTTINEAU...AND ROLLA...WHERE PEAK WINDS TO 50 MPH ARE
POSSIBLE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

HEINERT
Special weather statement, May 29, 12:31 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1231 PM CDT THU MAY 29 2014

NDZ002>005-010>013-019>023-034>036-292030-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...MANDAN...BISMARCK...STEELE
1231 PM CDT THU MAY 29 2014

...STRONG SOUTHERLY WINDS CONTINUE ACROSS CENTRAL NORTH DAKOTA...

STRONG SOUTHERLY WINDS GUSTING TO NEAR 45 MPH AT TIMES WILL
PERSIST THROUGH EARLY TO MID AFTERNOON ACROSS CENTRAL PORTIONS OF
NORTH DAKOTA...GRADUALLY WEAKENING LATER IN THE DAY. THE STRONGEST
WINDS WILL CONTINUE TO BE FOCUSED ACROSS NORTH CENTRAL NORTH
DAKOTA...INCLUDING THE CITIES OF MINOT AND RUGBY...BOTTINEAU...AND
ROLLA...WHERE PEAK WINDS TO 50 MPH ARE POSSIBLE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

HEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 4:34 PM CDTSevere Thunderstorm WarningBISHettinger, Slope, Stark56 min
May 29, 5:20 PM CDTSevere Thunderstorm WarningBISDunn, Mercer, Stark55 min
May 29, 5:34 PM CDTSevere Thunderstorm WarningBISAdams, Hettinger, Stark56 min
May 29, 6:15 PM CDTSpecial Weather StatementBISWard30 min
May 29, 6:39 PM CDTSpecial Weather StatementBISAdams, Dunn, Hettinger, Mercer, Stark21 min
May 29, 6:46 PM CDTSpecial Weather StatementBISMorton29 min

Nearby

Wind Advisories in North Dakota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.